Alert archive / Hawaii / Small Craft Advisories in 2016

Small Craft Advisory 3, NWS Honolulu, HI

January 19, 2016

NWS Honolulu, HI issued this small craft advisory at Jan 19, 2016, 3:55 PM HST. It took effect at Jan 20, 2016, 12:00 AM HST. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Jan 19, 2016, 3:55 PM HST (01:55 UTC)
In effect from
Jan 20, 2016, 12:00 AM HST
Expired
Jan 21, 2016, 6:00 AM HST
In force
30 hr
Issued by
NWS Honolulu, HI

The text

As transmitted.

167 
WHHW70 PHFO 200155
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
355 PM HST TUE JAN 19 2016

...SMALL CRAFT ADVISORY FOR WATERS EXPOSED TO NORTHWEST SWELLS...

.A LARGE NORTHWEST SWELL ARRIVING TONIGHT WILL CAUSE SEAS TO
INCREASE TO 10 FEET OR GREATER.

PHZ110>118-121-122-201500-
/O.NEW.PHFO.SC.Y.0003.160120T1000Z-160121T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-ALENUIHAHA CHANNEL-
BIG ISLAND WINDWARD WATERS-
355 PM HST TUE JAN 19 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM
HST THURSDAY...

THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM HST
THURSDAY. 

* SEAS...10 TO 15 FEET FOR WATERS EXPOSED TO NORTHWEST SWELLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

BURKE
3 follow-up statements
112 
WHHW70 PHFO 201344
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
344 AM HST WED JAN 20 2016


PHZ110>118-121-122-210400-
/O.CON.PHFO.SC.Y.0003.000000T0000Z-160121T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-ALENUIHAHA CHANNEL-
BIG ISLAND WINDWARD WATERS-
344 AM HST WED JAN 20 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
THURSDAY...

* SEAS...LARGE NORTHWEST SWELL WILL PEAK TODAY AT 12 TO 17 FEET
  BEFORE STEADILY TRENDING DOWN THIS EVENING THROUGH THURSDAY
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
858 
WHHW70 PHFO 201940
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
940 AM HST WED JAN 20 2016

PHZ110>118-121-122-210845-
/O.CON.PHFO.SC.Y.0003.000000T0000Z-160121T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-ALENUIHAHA CHANNEL-
BIG ISLAND WINDWARD WATERS-
940 AM HST WED JAN 20 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
THURSDAY...

* SEAS...LARGE NORTHWEST SWELL WILL PEAK TODAY AT 12 TO 17 FEET 
  BEFORE STEADILY TRENDING DOWN THIS EVENING THROUGH THURSDAY 
  MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$
107 
WHHW70 PHFO 210129
MWWHFO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
329 PM HST WED JAN 20 2016

PHZ110>118-121-122-211430-
/O.CON.PHFO.SC.Y.0003.000000T0000Z-160121T1600Z/
KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-
KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS-
KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-
MAUI COUNTY LEEWARD WATERS-ALENUIHAHA CHANNEL-
BIG ISLAND WINDWARD WATERS-
329 PM HST WED JAN 20 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY...

* SEAS...LARGE NORTHWEST SWELL WILL PEAK TODAY AT 12 TO 17 FEET 
  BEFORE STEADILY TRENDING DOWN THIS EVENING THROUGH THURSDAY 
  MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS
HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN
THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Jan 19, 9:34 AM HST, 6 hours 21 minutes earlier.

Area forecast discussion, Jan 19, 9:34 AM HST, 6 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
934 AM HST TUE JAN 19 2016

.SYNOPSIS...
A RIDGE OVER THE STATE WILL MAINTAIN LIGHT WINDS AND MOSTLY CLEAR
SKIES THROUGH THIS EVENING. A WEAK FRONT PASSING THROUGH THE
SMALLER ISLANDS TONIGHT AND WEDNESDAY WILL BRING A CHANCE OF
SHOWERS...BUT DRY NORTH WINDS WILL FOLLOW THE FRONT. TRADE WINDS
THURSDAY AND FRIDAY WILL FOCUS THE MAJORITY OF SHOWERS OVER THE
WINDWARD MOUNTAIN SLOPES. ANOTHER WEAK FRONT WILL APPROACH OVER
THE WEEKEND...BRINGING LIGHT AND VARIABLE WINDS.

&&

.DISCUSSION...
A HIGH PRESSURE RIDGE EXTENDS EAST TO WEST OVER OAHU AND MOLOKAI THIS
MORNING... MAINTAINING LIGHT AND VARIABLE WINDS ACROSS THE STATE.
VOLCANIC HAZE...OR VOG... IS LINGERING OVER AND AROUND THE BIG
ISLAND BUT IS NOT EXPECTED TO REACH THE REST OF THE STATE. WIDESPREAD
AFTERNOON SEA BREEZES AND NIGHTTIME LAND BREEZES WILL CONTINUE
THROUGH TONIGHT BRINGING INCREASED AFTERNOON CLOUDINESS...AND
NIGHTTIME CLEARING SKIES. OVERNIGHT TEMPERATURES WILL BE COOLER
THAN NORMAL WITH THE DOWNSLOPE FLOW FROM HIGHER ELEVATIONS
BRINGING COOLER AIR TO SEA LEVEL LOCATIONS. DEW POINT TEMPERATURES
WILL REMAIN IN THE LOWER 60/S MAINTAINING COMFORTABLE DAYTIME
CONDITIONS.

A DISSIPATING COLD FRONT WILL MOVE THROUGH THE SMALLER ISLANDS
LATE TONIGHT AND WEDNESDAY BRINGING LOW CLOUDS AND LIMITED
RAINFALL TO MAINLY NORTH FACING SLOPES. NORTH WINDS BEHIND THE
FRONT WEDNESDAY WILL MAINTAIN LOW DEW POINTS AND DRY CONDITIONS. A
TRANSIENT HIGH PRESSURE WILL TRANSVERSE FROM WEST TO EAST...NORTH
OF THE ISLANDS... AND WILL BRING TRADE WINDS THURSDAY AND FRIDAY WITH
LIMITED WINDWARD CLOUDS AND SHOWERS.

ANOTHER APPROACHING WEAK FRONT WILL PUSH THE A HIGH PRESSURE RIDGE
BACK NEAR THE ISLANDS SATURDAY BRINGING LIGHT AND VARIABLE WINDS
OVER THE WEEKEND. AFTERNOON SEA BREEZES WILL DEVELOP WITH THE
ASSOCIATED LOW CLOUD BUILDUPS OVER THE MOUNTAINS... WITH THE
OPPOSING DOWNSLOPE FLOW INITIATING OVERNIGHT.

&&

.AVIATION...
HIGH PRESSURE WILL REMAIN THE DOMINANT WEATHER FEATURE TODAY...
ALLOWING FOR SEA BREEZE DEVELOPMENT IN MOST AREAS...AND KEEPING
RAIN CHANCES LOW. VFR CONDITIONS ARE EXPECTED AT THE TAF
SITES...ALTHOUGH SOME MVFR CIGS WILL BE POSSIBLE AT PHNY THIS
AFTERNOON. A COLD FRONT WILL MOVE THROUGH KAUAI AND APPROACH OAHU
LATE TONIGHT...BRINGING A CHANCE FOR SHOWERS TO PHLI...PHJR AND
PHNL.

NO AIRMETS ARE IN EFFECT AND NONE ARE EXPECTED TODAY. A MT
OBSCURATION AIRMET MAY BE NEEDED LATE TONIGHT AS THE FRONT MOVES
THROUGH KAUAI AND INTO OAHU.

&&

.MARINE...
SURFACE WINDS REMAIN LIGHT AND SEAS WILL BE BELOW 10 FT THROUGH
THIS EVENING. A LARGE NNW SWELL WILL SPREAD ACROSS THE HAWAIIAN
WATERS STARTING LATE TONIGHT...REQUIRING A SMALL CRAFT ADVISORY FOR
THOSE WATERS EXPOSED TO THE NNW SWELL. SEAS WILL REMAIN NEAR THE
SCA THRESHOLD THROUGH THURSDAY AFTERNOON BEFORE DROPPING FROM
WEST TO EAST AS THE SWELL TRENDS DOWN THURSDAY EVENING. THE NEXT SCA
APPEARS LIKELY SUNDAY WHEN A LARGE WNW SWELL ARRIVES.

THE CURRENT NORTH-NORTHWEST SWELL WILL CONTINUE TO TREND DOWN
TODAY. AS NOTED ABOVE...A LARGE NNW SWELL WILL ARRIVE EARLY
WEDNESDAY. THIS SWELL WILL LIKELY INCREASE SURF HEIGHTS TO WARNING
CRITERIA ALONG NORTH AND WEST FACING SHORES OF THE SMALLER
ISLANDS INTO WEDNESDAY EVENING AN THEN GRADUALLY DROP WEDNESDAY
NIGHT AND THURSDAY. A LARGE WNW SWELL IS LIKELY SUNDAY THROUGH
MONDAY...RESULTING IN WARNING-LEVEL SURF ALONG NORTH AND WEST
FACING SHORES...INCLUDING WEST FACING SHORES OF THE BIG ISLAND.
OTHERWISE...A SMALL SOUTH SWELL WILL CONTINUE THROUGH THE MIDDLE
OF THIS WEEK.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

MORRISON...DISCUSSION AND MARINE
BEDAL...AVIATION

The office that day

Everything else NWS Honolulu, HI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 3:29 PM HSTHigh Surf WarningHFOHonolulu, Kauai, Kalawao48 hr
Jan 19, 3:29 PM HSTHigh Surf AdvisoryHFOHawaii, Honolulu, Kauai, Kalawao60 hr

Nearby

Small Craft Advisories in Hawaii, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.